MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 8MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XXL 360 8MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036180820
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that, during a neurovascular procedure, the subject coil got prematurely detached during use.The subject coil was retrieved out of the patients body along with the microcatheter.The subject coil was replaced and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B1: adverse event/product problem ¿ corrected - no ¿product problem¿.H1: type of reportable event ¿ corrected - no ¿malfunction¿.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Upon visual/microscopic inspection of the returned subject coil the coil proximal contact was seen to be kinked/bent, the coil delivery wire was noted to be kinked/bent, the main coil was seen to be attached to the detachment zone, the main coil was seen to be severely stretched as per photo and the coil suture was seen to be broken.Functional inspection was not required.The reported main coil prematurely detached/separated during use was not confirmed during analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was not confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer is the device was prepared for use as per the dfu.There was no damage noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/ prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure.During analysis it was noted, the main coil was severely stretched but not detached or separated from the delivery wire.The coil proximal contact and delivery wire were both seen to be kinked/bent.An assignable cause of not confirmed will be assigned to the as reported 'main coil prematurely detached/separated during use' as the event was not confirmed during the analysis only the coil was severely stretched from the detachment zone.An assignable cause of procedural factors will be assigned to the as analyzed main coil stretched and nv - main coil suture damaged' as these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of handling damage will be assigned to the as analyzed 'coil proximal contact kinked/bent' and 'coil delivery wire kinked/bent' as the issue is due to handling of the product or portion of the product during the clinical procedure.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.

Brand Name
TARGET XXL 360 8MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17151959
Report Number3008881809-2023-00304
Device Sequence Number6021024
Product Code HCG
UDI-Device Identifier07613327466416
UDI-Public07613327466416
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberM0036180820
Device Catalogue NumberM0036180820
Device Lot Number21979298R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRANSIT MICROCATHETER (UNKNOWN).
Patient SexUnknown